Hail, Monroe
- When
- April 19, 6:35 PM CST to 6:37 PM CST
- Where
- Monroe County, Peterman
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 31.580, -87.270
A thunderstorm produced large hail in Monroe County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A thunderstorm produced large hail in Monroe County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 19, 6:00 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 700 PM CDT SUN APR 19 2009 .AVIATION 00Z ISSUANCE...ALTHOUGH FORECASTERS ARE SEEING AN EROSION IN CLOUDS INTO THE WESTERN ZONES...GUIDANCE SUGGESTS LOW CEILINGS SETTING BACK IN TONIGHT. A MIX OF MVFR/IFR LEVELS THROUGH 12Z. FRONTAL BOUNDARY IS FORECAST TO SLIDE EAST THROUGH THE PERIOD WITH SCATTERED TO NUMEROUS TSTMS POSSIBLE OVER THE INTERIOR ZONES. RADAR TRENDS DO NOT SHOW MUCH PROMISE FOR TSTMS ALONG THE COASTAL TAF SITES. VFR CONDITIONS EXPECTED AFT 15Z MONDAY. /10 .UPDATE...DUE TO WESTERLY SURFACE WINDS MOVING THROUGH SOUTHEAST MISSISSIPPI AND DRY AIR ADVECTION NOTED ON WATER VAPOR IMAGERY...HAVE REMOVED THE SOUTHEAST MISSISSIPPI ZONES FROM WEATHER WATCH 173 AS SEVERE WEATHER RISK THERE HAS ENDED. HAVE UPDATED GRIDDED WEATHER/POP AND QPF TO REFLECT THESE CHANGES. MORE UPDATES FORTHCOMING AS WEATHER MOVES EAST THROUGH CWA THIS EVENING. /10 ......................FROM PREVIOUS DISCUSSION...................... .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...SHOWERS AND STORMS WILL END FROM WEST TO EAST ACROSS THE FCST AREA THIS EVENING...AS THE FRONT IS EXPECTED TO BE MOVING ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE LATE EVENING THROUGH AROUND MIDNIGHT. THE FRONT IS EXPECTED TO BE EAST OF THE FCST AREA BY THE EARLY PREDAWN HOURS ON MONDAY WITH A COOLER AND DRIER NORTHWESTERLY FLOW DEVELOPING. RAINFREE FCST FOR THE REMAINDER OF THE SHORT TERM PERIOD...WITH A REINFORCING FRONT DROPPING SOUTH ACROSS THE REGION ON TUESDAY. LITTLE AVAILABLE MOISTURE WILL BE AVAILABLE FOR ANY SIGNIFICANT PCPN WITH THAT...SO LEFT ANY MENTION OF RAINFALL OUT FOR NOW. NEAR NORMAL OVERNIGHT MIN TEMPS WILL COOL TO ABOUT 10 DEGREES BELOW NORMAL MONDAY NIGHT WITH LOWS IN THE LOWER 40S INLAND AND AROUND 50 ALONG THE COAST. ONLY SLIGHTLY WARMER TUESDAY NIGHT. DAYTIME HIGHS GENERALLY IN THE 70S. 12/DS && .LONG TERM (WEDNESDAY THROUGH SUNDAY)...A NORTHWESTERLY UPPER FLOW PATTERN WILL PERSIST THROUGH MID WEEK AND SFC HIGH PRESSURE WILL DRIFT EAST OF THE FCST AREA WITH TEMPERATURES WARMING INTO THE UPPER 70S TO AROUND 80 WEDNESDAY AND THURSDAY AS MOISTURE LEVELS GRADUALLY INCREASE. BY LATE WEEK INTO THE WEEKEND...GLOBAL MODELS INDICATE ZONAL FLOW WITH AN UPPER RIDGE DEVELOPING ACROSS THE SOUTHEAST STATES BY FRIDAY. THIS WILL MAINTAIN DRY CONDITIONS WITH TEMPS WARMING TO SLIGHTLY ABOVE NORMAL. 12/DS && .MARINE...A MODERATE TO STRONG SOUTHERLY WIND FLOW WILL PERSIST THROUGH THIS EVENING...THEN BECOME NORTHWEST IN THE WAKE OF A COLD FRONT LATE TONIGHT. A MODERATE TO STRONG NORTHWESTERLY FLOW WILL PERSIST THROUGH MIDDAY MONDAY THEN BECOME WEST AND GRADUALLY DECREASE THROUGH MONDAY EVENING. A LIGHT TO MODERATE NORTHWESTERLY FLOW WILL REDEVELOP MONDAY NIGHT...THEN BECOME MOSTLY WEST AND BUILD BY MIDDAY TUESDAY AS HIGH PRESSURE SLOWLY BUILDS FROM THE WEST. A LIGHT SOUTHERLY FLOW WILL DEVELOP BY WEDNESDAY AS HIGH PRESSURE MOVES EAST OF THE AREA. 32/EE && .FIRE WEATHER...A COLD FRONT WILL BE MOVING INTO SOUTHEAST MISSISSIPPI EARLY THIS EVENING...AND THEN ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH MIDNIGHT. THE FRONT WILL THEN MOVE EAST OF THE REGION DURING THE EARLY MORNING HOURS MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS...SOME STRONG TO SEVERE...WILL ACCOMPANY THE FRONTAL PASSAGE. 1 TO 1.5 INCHES OF RAINFALL CAN BE EXPECTED ACROSS MOST OF THE REGION THIS EVENING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE WITH THE STRONGER... TRAINING STORMS. MUCH DRIER AIRMASS EXPECTED IN THE WAKE OF THE FRONT...ESPECIALLY TUESDAY AND WEDNESDAY...WHEN AFTERNOON RELATIVE HUMIDITY VALUES TO DROP TO BELOW 30 PERCENT. WILL MONITOR FOR THE NEED OF A FIRE WEATHER WATCH/WARNING FOR THOSE DAYS. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 58 75 49 78 / 60 10 00 05 PENSACOLA 60 75 53 78 / 60 10 00 05 DESTIN 61 73 55 77 / 60 10 00 05 EVERGREEN 58 71 42 73 / 60 10 05 10 WAYNESBORO 55 72 43 74 / 20 10 10 05 CAMDEN 57 71 42 72 / 40 10 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 440 PM CDT SUN APR 19 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-202200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 440 PM CDT SUN APR 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT AND MONDAY... ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS EVENING... A COLD FRONT MOVES EASTWARD OVER THE DEEP SOUTH THIS EVENING WITH SCATTERED THUNDERSTORMS OVER THE REGION. SOME OF THE STORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL BEING THE MAIN THREAT. A FEW TORNADOES WILL ALSO BE POSSIBLE. AS THE FRONT CONTINUES EAST AND A DEEP LAYER DRY AIRMASS OVERTAKES THE SOUTHERN UNITED STATES LATER THIS EVENING...THE THUNDERSTORM THREAT WILL BEGIN TO END. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE OVER THE MARINE AREA THROUGH MIDDAY MONDAY. SEVERAL AREA RIVERS WILL REMAIN NEAR FLOOD STAGE. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH NEXT SATURDAY. A FEW AREA RIVERS WILL CONTINUE TO BE NEAR FLOOD STAGE THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND SPOTTERS FOR SEVERE WEATHER MAY BE REQUIRED THIS EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
602 PM CDT SUN APR 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FUNNEL CLOUD 4 NNW JACKSON 31.56N 87.92W
04/19/2009 CLARKE AL LAW ENFORCEMENT
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 717 PM CDT SUN APR 19 2009 ALZ057-058-200100- BUTLER-CRENSHAW- 717 PM CDT SUN APR 19 2009 ...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHWESTERN BUTLER AND NORHTERN CRENSHAW COUNTIES... AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF HONORAVILLE...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... HONORAVILLE...SAVILLE...HIGHLAND HOME...LIVE OAK AND BRADLEYTON THROUGH 800 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR SOUTHWESTERN ALABAMA.
The Mobile radar (KMOB), 136 km away, was scanning. The volume nearest the first event began at 00:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2009Every state in 2009This day in weather historyWarnings in Alabama, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168415.